MAUDE Adverse Event Report: COOK INC TUOHY-BORST LARGE BORE CLEAR PLASTIC SIDEARM ADAPTER; KGZ ACCESSORIES, CATHETER

COOK INC TUOHY-BORST LARGE BORE CLEAR PLASTIC SIDEARM ADAPTER; KGZ ACCESSORIES, CATHETER
Catalog Number PTBYC-RA
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The three devices used during the procedure were discarded and will not be returned.The two devices that were tested by the reporter will be returned.Occupation: unknown.Pma/510(k) number: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, five tuohy-borst large bore clear plastic sidearm adapters leaked.Another manufacturer's device was used to complete the procedure.Three of the devices were reported to have leaked during the procedure and two of the devices leaked during testing.The reporter plugged the device with a finger, screwed the valve which stops flow, and injected five milliliters of water; noting that the end with the valve would not seal.The reporter also tried another device from a different lot, which also reportedly leaked.The leak associated with the other lot will be reported under patient identifier (b)(6).There has been no report that the patient experienced any adverse effects from this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 22jul2020.An unknown 0.014 inch guidewire was used during the procedure.The devices had been stored in a storage bin in the cath lab.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5: additional information received (b)(6) 2020, confirmed that there were no adverse effects to the patient as a result of this incident.The patient's outcome was good.D10, h3: information was received (b)(6) 2020, confirming that the devices would not be returned to cook for investigation.Summary of event: as reported, during an unknown procedure, five tuohy-borst large bore clear plastic sidearm adapters leaked.Another manufacturer's device was used to complete the procedure.Three of the devices were reported to have leaked during the procedure and two of the devices leaked during testing.The reporter plugged the device with a finger, screwed the valve which stops flow, and injected five milliliters of water; noting that the end with the valve would not seal.The reporter also tried another device from a different lot, which also reportedly leaked.The leak associated with the other lot was reported under patient identifier (b)(6).Additional information was received (b)(6) 2020.An unknown 0.014 inch guidewire was used during the procedure.The devices had been stored in a storage bin in the cath lab.Investigation evaluation: a review of the complaint history, device history record, drawing, documentation, manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned for investigation; therefore, a visual inspection of the device was not conducted.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of complaint file, device history record, complaint history, and device master record provide objective evidence to support that the device was manufactured to specification.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A device master record review was performed, including device specifications, drawings, manufacturing instructions, and quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed product labeling.The product label indicates that the maximum pressure the sidearm adapter can withstand is 300 psi.Based on the information provided and the results of the investigation, cook has concluded that a definitive conclusion could not be determined.The risk analysis for this failure mode was reviewed and no action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received (b)(6) 2020 confirmed that there were no adverse effects to the patient as a result of this incident.The patient's outcome was good.

Brand Name
TUOHY-BORST LARGE BORE CLEAR PLASTIC SIDEARM ADAPTER
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10078863
Report Number1820334-2020-00974
Device Sequence Number3732022
Product Code KGZ
UDI-Device Identifier00827002062993
UDI-Public(01)00827002062993(17)241104(10)10126675
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2024
Device Catalogue NumberPTBYC-RA
Device Lot Number10126675
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer07/22/2020
07/29/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date07/31/2020
08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1